MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VersaCross Connect LAAC Access Solution; Dilator, Vessel, For Percutaneous Catheterization

BAYLIS MEDICALE CIE INC VersaCross Connect LAAC Access Solution; Dilator, Vessel, For Percutaneous Catheterization
Model Number VXAK0007
Medical Device Problem Codes Off-Label Use (1494); Device Sensing Problem (2917)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 05/25/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that patient death occurred.During a stroke prevention watchman left atrial appendage closure (laac) procedure, a versacross connect access solution rf wire and dilator were selected for transseptal access.During positioning prior to transseptal puncture (tsp), the physician positioned too low on the septum and was advised by the clinical specialist to return to the superior vena cava and reattempt positioning using the wire; however, this recommendation was not followed.The echo cardiologist also cautioned that the needle orientation appeared directed toward the aorta.Tsp was subsequently performed.After puncture, an attempt was made to advance the versacross wire into the left upper pulmonary vein (lupv), but visualization was lost on echocardiography.Although the wire appeared to be in position, the physician removed the versacross wire and replaced it with a standard 0.035-inch j-tip wire against the clinical specialist's advice.A pre-existing pericardial effusion of approximately 10 mm was present before the procedure and following tsp the effusion began to enlarge to more than twice its original size.As the effusion increased, hemodynamic compromise developed and dropping pressures.The anesthetist, clinical specialist, and echo cardiologist recommended pericardiocentesis, but no immediate intervention occurred.Cardioversion was performed, the patient's pressures dropped to near flatline, prompting cpr.A pericardial drain was eventually placed with autotransfusion, yielding dark red fluid.The watchman procedure was aborted without device deployment.The patient was transferred to surgery, where findings included a hematoma near the aorta, a hematoma on the posterior wall of the left atrium, and bleeding into the right chest cavity.Surgical repair was performed.The complication profile included pericardial effusion, cardiac tamponade, suspected perforation, hemorrhage, hemodynamic collapse, cardiac arrest, and death.The patient did not recover following surgery and died the following day.No device malfunction was identified with the trusteer access system or versacross connect devices.An autopsy is pending; however, the implanting physician indicated that a perforation occurred through the posterior wall of the left atrium.Procedural factors may have contributed, including not leading with the versacross wire when re-engaging the svc, removing the versacross wire against recommendations, and substituting a standard j-tip wire while positioned near the left atrial back wall.It is suspected that removal of the versacross wire may have allowed the trusteer sheath to advance forward, potentially causing the perforation.The patient's death occurred within 24 hours of the procedure and was reported the following morning.
 
Additional Manufacturer Narrative
H6: impact codes - updated.
 
Event or Problem Description
 
Event or Problem Description
It was reported that patient death occurred.During a stroke prevention watchman left atrial appendage closure (laac) procedure, a versacross connect access solution rf wire and dilator were selected for transseptal access.During positioning prior to transseptal puncture (tsp), the physician positioned too low on the septum and was advised by the clinical specialist to return to the superior vena cava and reattempt positioning using the wire; however, this recommendation was not followed.The echo cardiologist also cautioned that the needle orientation appeared directed toward the aorta.Tsp was subsequently performed.After puncture, an attempt was made to advance the versacross wire into the left upper pulmonary vein (lupv), but visualization was lost on echocardiography.Although the wire appeared to be in position, the physician removed the versacross wire and replaced it with a standard 0.035-inch j-tip wire against the clinical specialist advice.A pre-existing pericardial effusion of approximately 10 mm was present before the procedure and following tsp the effusion began to enlarge to more than twice its original size.As the effusion increased, hemodynamic compromise developed and dropping pressures.The anesthetist, clinical specialist, and echo cardiologist recommended pericardiocentesis, but no immediate intervention occurred.Cardioversion was performed, the patient's pressures dropped to near flatline, prompting cpr.A pericardial drain was eventually placed with autotransfusion, yielding dark red fluid.The watchman procedure was aborted without device deployment.The patient was transferred to surgery, where findings included a hematoma near the aorta, a hematoma on the posterior wall of the left atrium, and bleeding into the right chest cavity.Surgical repair was performed.The complication profile included pericardial effusion, cardiac tamponade, suspected perforation, hemorrhage, hemodynamic collapse, cardiac arrest, and death.The patient did not recover following surgery and died the following day.No device malfunction was identified with the trusteer access system or versacross connect devices.An autopsy is pending; however, the implanting physician indicated that a perforation occurred through the posterior wall of the left atrium.Procedural factors may have contributed, including not leading with the versacross wire when re-engaging the svc, removing the versacross wire against recommendations, and substituting a standard j-tip wire while positioned near the left atrial back wall.It is suspected that removal of the versacross wire may have allowed the trusteer sheath to advance forward, potentially causing the perforation.The patient's death occurred within 24 hours of the procedure and was reported the following morning.
 
Additional Manufacturer Narrative
Investigation summary with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of e0619 pericardial effusion, e0605 cardiac tamponade, e0604 cardiac perforation, e0506 hemorrhage/blood loss/bleeding, e0602 cardiac arrest, e0505 hematoma, e2321 low blood pressure/ hypotension, a0709 device sensing problem, and a2304 off-label use.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Risk review a risk review performed for the faradrive device confirmed that the events of e0619 pericardial effusion, e0605 cardiac tamponade, e0604 cardiac perforation, e0506 hemorrhage/blood loss/bleeding, e0602 cardiac arrest, e0505 hematoma, e2321 low blood pressure/ hypotension, a0709 device sensing problem, and a2304 off-label use are known events defined in the product risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion boston scientific has assigned an investigation conclusion code of unintended use error caused or contributed to event, known inherent risk of device and supporting evidence that came to this conclusion.Boston scientifics investigation findings were the reported event appears most consistent with procedural and user-related factors.Specifically, the procedure reportedly continued despite recommendations to reposition prior to transseptal puncture, concerns regarding puncture location and orientation, and loss of visualization during device advancement contrary to recommendations provided during the procedure.These actions may have contributed to unintended injury, resulting in complications and ultimately the patient passing away.The available information suggests that procedural factors and deviation from recommended device use contributed to the reported event.The adverse events were also known inherent risks of device.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
VersaCross Connect LAAC Access Solution
Common Device Name
Dilator, Vessel, For Percutaneous Catheterization
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
Boston Scientific Corporation
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key25597926
Report Number2124215-2026-33367
Device Sequence Number12123655
Product Code DRE
UDI-Device Identifier00685447012597
UDI-Public(01)00685447012597(17)270430(10)34752877
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXAK0007
Device Catalogue NumberVXAK0007
Device Lot Number0034752877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2026
Supplement Date Received by Manufacturer06/26/2026
08/23/2026
Initial Report FDA Received Date06/23/2026
Supplement Report FDA Received Date07/17/2026
09/10/2026
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 J TIP GUIDEWIRE; 0.035 J tip guidewire; 6F PIGTAIL CATHETER; 6F Pigtail Catheter; VERSACROSS CONNECT RF WIRE (BAYLIS); VersaCross Connect RF Wire (Baylis); WATCHMAN TRUSTEER ACCESS SYSTEM - BSC; WATCHMAN TruSteer Access System - BSC
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient Age74 YR
Patient SexMale